Indiana, 2021

Flooding in Indiana, June 22 to 28, 2021

June 22 to 28, 2021 · NWS PAH · 2 events in 2 counties and zones

Minor flooding occurred on the White River. Low-lying fields and woodlands in the flood plain were underwater.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$10,000
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Minor flooding occurred on the White River. Low-lying fields and woodlands in the flood plain were underwater. River flooding developed from the middle to the end of the month as a result of several heavy rain events.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 22, 2:55 AM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 22, 2:55 AM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
255 AM CDT Tue Jun 22 2021

.SHORT TERM...(Today through Thursday night)
Issued at 255 AM CDT Tue Jun 22 2021

Surface high pressure centered over the middle Mississippi and
lower Ohio valleys today will move over the mid Atlantic Coast by
18z Wednesday. A weak upper level ridge will move over our region
Thursday. These features will keep the PAH forecast area dry today
through Thursday.

North winds today will bring cooler and drier air into the
region. Dew points will drop into the middle 40s to around 50
degrees this afternoon with high temperatures only in the 75 to 80
degree range. As the surface high moves east, winds will become
southerly on Wednesday. This will bring high temperatures back up
into the lower 80s on Wednesday.

On Thursday, models show a surface low over the Central Plains
lifting a warm front into the PAH forecast area. Southerly winds
will increase, and this will help push temperatures into the
upper 80s to around 90 degrees. Low level moisture will
significantly increase, with dew points climbing into the 60s. By
Thursday night, models indicate showers and some thunderstorms
beginning to spread southeast into our region, mainly after
midnight.

.LONG TERM...(Friday through Monday)
Issued at 255 AM CDT Tue Jun 22 2021

An active weather pattern remains in store for the extended portion
of the forecast with considerable rainfall possible over the period,
although much of the time period will be dry.

A major weather pattern change begins Friday as troughing at 500mb
begins to establish itself over the Northern-Central Plains and then
slowly swings SE and intensifies over the weekend. As the trough
moves closer and intensifies, low level flow from the Gulf begins. A
surface cold front makes good progress SE toward the FA Friday but
then slows and stalls, possibly over the NW part of the FA late in
the weekend. The end result is a pattern conducive for considerable
rainfall, although precision on placement, and to some extent
timing, is a challenge. Currently, it looks like the heaviest rain
is most likely to be over southern IL and southeast MO through early
in the weekend and then beginning to trend further SE late in the
weekend.

By Monday the 500mb trough swings a bit further SE and the focus of
heavier rainfall will likely be even further SE as well, such as
over W KY. However, there is still a considerable spread in model
solutions and trying to pinpoint more details will be better served
when greater model consensus emerges.

A limited severe thunderstorm threat is possible during at least
portions of the extended period beginning Friday, but is dependent
in part on any previous convection and its impact on limiting
instability.

No air mass changes of significance during the extended with daily
temps maxing out in the mid to upper 80s through the period with
lows mostly around 70/lower 70s.

&&

.AVIATION...
Issued at 1105 PM CDT Mon Jun 21 2021

The back edge of high cirrus clouds and scattered mid clouds will
exit to the east of the taf sites overnight. Otherwise, high
pressure over the Mississippi Valley will bring clear skies,
excellent vsby, and light northwest to north winds through Tuesday.
Winds will become nearly calm Tuesday evening.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...RST
LONG TERM...RS
AVIATION...MY
Hazardous weather outlook, Jun 22, 4:19 AM EST, 41 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
419 AM CDT Tue Jun 22 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
419 AM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

On and off chances of thunderstorms are expected late Thursday
night through Monday. Locally heavy rainfall could result in some
flooding. The best chances for any isolated strong to possibly
severe storms are Friday and Saturday during the afternoon and
evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Pike

When
June 22, 5:00 AM EST to June 27, 10:00 AM EST
Where
Pike County, Petersburg to 0.96 mi NNW of Algiers
Cause
Heavy Rain
Crop damage
$5,000
Reported by
River/Stream Gage
Coordinates
38.500, -87.280

Flood, Gibson

When
June 23, 6:00 AM CST to June 28, 10:00 AM CST
Where
Gibson County, 1.25 mi N of Hazleton to 0.49 mi N of Hazleton
Cause
Heavy Rain
Crop damage
$5,000
Reported by
River/Stream Gage
Coordinates
38.498, -87.533

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2021Every state in 2021This day in weather historyWarnings in Indiana, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 961305, 961306.